High Wind, Roberts
- When
- March 15, 2:00 AM CST to 5:00 AM CST
- Where
- Roberts forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 45.630, -96.946 (the zone’s center; the record gives no point)
High winds from the southwest gusting to over 60 mph occurred on the eastern side of the Sisseton Hills during the early morning hours.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABR wrote it up.
High winds from the southwest gusting to over 60 mph occurred on the eastern side of the Sisseton Hills during the early morning hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Mar 14, 11:30 PM CST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 1230 AM CDT SUN MAR 15 2015 .UPDATE... ISSUED AT 810 PM CDT SAT MAR 14 2015 CANCELLED RED FLAG WARNING. REST OF FORECAST LOOKED GOOD. && .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 332 PM CDT SAT MAR 14 2015 CONTINUED WARM TEMPERATURES AND FIRE WEATHER CONCERNS WILL DOMINATE THE SHORT TERM THROUGH SUNDAY...BEFORE A POTENT COLD FRONT BRINGS COOLER TEMPS FOR MONDAY. WILL CONTINUE WITH THE RED FLAG WARNING ACROSS CENTRAL SD INTO THE EARLY EVENING HOURS AS CURRENT RH VALUES ARE GENERALLY IN THE 15 TO 20 PERCENT RANGE WITH GUSTS OVER 25 MPH. EVEN SEEING SOME LOW END RED FLAG CONDITIONS ACROSS THE JAMES VALLEY FIRE ZONE...BUT MOSTLY IN THE WESTERN HALF AND ITS HIT AND MISS. WILL THEREFORE OPT TO NOT ADD ON THE JAMES VALLEY ZONE AT THIS TIME. ATTENTION WILL THEN TURN TO SUNDAY WHEN EVEN WARMER AIR ALOFT SPREADS OVER THE REGION. SEVERAL RECORD HIGHS ARE EXPECTED TO BE BROKEN. WILL HAVE TO KEEP AN EYE ON THE THICKNESS OF THE CIRRUS EXPECTED ACROSS THE AREA...SO HAVE TEMPERED HIGHS JUST A LITTLE BIT. THINK EVEN WITH THE CIRRUS CLOUDS...RECORD HIGHS ARE PROBABLY STILL IN JEOPARDY. FIRE DANGER ALSO A CONCERN ONCE AGAIN AS RH VALUES ARE FORECAST TO REACH 20 PERCENT OR LOWER ACROSS CENTRAL SD TO NEAR THE JAMES VALLEY. ALTHOUGH...IT APPEARS WIND SPEEDS WILL NOT BE QUITE AS STRONG AS THEY WERE TODAY ACROSS CENTRAL SD. DEBATED ON A FIRE WEATHER WATCH BUT JUST NOT CONFIDENT ON WIND SPEEDS BEING THAT STRONG...THIS IS THE WILD CARD AND MID SHIFT WILL HAVE TO TAKE A FINAL LOOK. LOWER LEVEL WINDS AT 925/850MB DROP OFF SIGNIFICANTLY DURING THE AFTERNOON SUNDAY OVER CENTRAL SD AS SFC PRESSURE PATTERN/GRADIENT BECOMES A BIT BAGGY. RAW GUIDANCE NUMBERS FOR WIND SPEEDS ARE PRETTY WIMPY OVER CENTRAL SD DURING THE AFTERNOON. SPEEDS ARE ACTUALLY STRONGEST OVER THE EASTERN CWA BUT RH VALUES FORECAST TO BE JUST ABOVE CRITERIA. WILL NEED TO KEEP AN EYE ON THIS THOUGH FOR POSSIBLE MIXING DOWN OF DRIER AIR. NONETHELESS...WILL STILL BE DEALING WITH ELEVATED FIRE DANGER DUE TO THE DRY AIR AND FUELS...JUST NOT SURE IF CRITERIA FOR RED FLAG WILL BE MET...MAINLY DUE TO WIND SPEEDS. POTENT COLD FRONT STILL ON TRACK TO SURGE SOUTHWARD ACROSS THE CWA SUNDAY NIGHT INTO MONDAY MORNING...AND STILL NOT MUCH AGREEMENT ON TIMING AMONGST THE MODELS EVEN THIS CLOSE TO EVENT TIME. THAT SAID THOUGH...WHATS CERTAIN IS THAT MUCH COOLER AIR WILL BE FILTERING INTO THE REGION ON MONDAY. SFC HIGH SETTLES OVER THE REGION LATE MONDAY NIGHT AND HAVE KNOCKED A COUPLE DEGREES OFF LOW TEMPS. .LONG TERM...(TUESDAY THROUGH SATURDAY) ISSUED AT 332 PM CDT SAT MAR 14 2015 ARCTIC HIGH PRESSURE WILL SETTLE IN OVER THE REGION ON TUESDAY. BY WEDNESDAY THE HIGH WILL SHIFT EAST AND RETURN FLOW WILL SET UP. COUPLE WITH A WEAK WARM FRONT/TROUGH ON THURSDAY TEMPS WILL BUMP INTO THE 50S AND 60S. TEMPS FALL AGAIN BY THE WEEKEND INTO THE 40S AND 50S...STILL A BIT WARMER THAN CLIMO BUT SIGNIFICANTLY COOLER THAN SOME OF THE HIGHS WE HAVE SEEN SO FAR THIS MARCH. THE GFS IS NOTICEABLY DRIER THAN THE ECMWF. DUE TO THE INCONSISTENCIES BETWEEN THE MODELS STUCK WITH THE SUPERBLEND POPS WHICH GIVE THE AREA A SLIGHT CHANCE FOR RAIN/SNOW WED NIGHT AND SAT NIGHT. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1230 AM CDT SUN MAR 15 2015 VFR CONDITIONS ARE EXPECTED AT ALL TERMINALS THROUGH TONIGHT AND SUNDAY. EXPECT STRONG SOUTHWEST WINDS ABOVE THE INVERSION AT ABR AND ATY INTO THE EARLY MORNING HOURS. WINDS THROUGH 1500FT WILL INCREASE TO 50 KNOTS OR HIGHER. EXPECT SURFACE WINDS TO DECREASE AND BECOME WEST TO NORTHWEST ON SUNDAY AND COULD BECOME GUSTY AT ABR AND ATY. THE WINDS WILL BECOME LIGHT AND VARIABLE IN THE EVENING AT ALL LOCATIONS. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...MOHR SHORT TERM...TMT LONG TERM...WISE AVIATION...MOHR/DORN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 834 PM CDT SAT MAR 14 2015 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-160145- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 834 PM CDT SAT MAR 14 2015 /734 PM MDT SAT MAR 14 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE RANGELAND FIRE DANGER WILL BE VERY HIGH ON SUNDAY WITH WARM WEST WINDS RESULTING IN RECORD TEMPERATURES AND LOW HUMIDITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. MOHR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 247 AM CDT SUN MAR 15 2015 SDZ008-021-151300- ROBERTS-GRANT- INCLUDING THE CITIES OF...SISSETON...MILBANK 247 AM CDT SUN MAR 15 2015 LOCALLY STRONG AND GUSTY WINDS ARE OCCURRING ALONG THE EASTERN SLOPES OF THE SISSETON HILLS IN ROBERTS AND GRANT COUNTIES THIS MORNING. SOUTHWESTERLY WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 60 MPH WILL CONTINUE THROUGH THE MORNING HOURS. LOCATIONS MOST AFFECTED WILL BE THE HIGHER TERRAIN AREAS OF THE SISSETON HILLS AS WELL AS UP TO 15 MILES EAST OF THE HILLS. THIS INCLUDES INTERSTATE 29 BETWEEN SUMMIT AND PEEVER...OR BETWEEN MILE MARKERS 210 AND 225. U.S. HIGHWAY 12 FROM SUMMIT TO MILBANK WILL ALSO EXPERIENCE AREAS OF BLOWING AND DRIFTING SNOW. CONNELLY
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2015Every state in 2015This day in weather historyWarnings in South Dakota, March 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 567771.